Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 511, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2010, 8:11 PM CDT for Adams County, Franklin County, Lincoln County, Mississippi; Concordia Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2010, 8:11 PM CDT (01:11 UTC)
- Expired
- Aug 22, 2010, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Concordia Parish, LA, Adams County, MS, Franklin County, MS, Lincoln County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2546 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS54 KJAN 230111
SVRJAN
LAC029-MSC001-037-085-230215-
/O.NEW.KJAN.SV.W.0511.100823T0111Z-100823T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT SUN AUG 22 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF VIDALIA...
SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 915 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST LINCOLN TO DEER PARK MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCALL CREEK...KINGSTON...SIBLEY...BUDE...SLOCUM...GARDEN CITY...
ENTERPRISE...LITTLE SPRINGS...BOGUE CHITTO...CENTER POINT AND BLACK
HAWK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3157 9167 3162 9103 3161 9074 3165 9074
3165 9064 3155 9058 3145 9030 3135 9037
3135 9097 3133 9113 3137 9121 3137 9132
3131 9146 3123 9149 3124 9156 3114 9161
3110 9160 3110 9164
TIME...MOT...LOC 0111Z 350DEG 11KT 3154 9060 3138 9160
$$
COHEN3 follow-up statements
340
WWUS54 KJAN 230124
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT SUN AUG 22 2010
LAC029-MSC001-037-085-230215-
/O.CON.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
CONCORDIA LA-FRANKLIN MS-LINCOLN MS-ADAMS MS-
824 PM CDT SUN AUG 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN ADAMS...SOUTHERN LINCOLN AND FRANKLIN COUNTIES...AND
CENTRAL CONCORDIA PARISH...
AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST LINCOLN TO DEER PARK MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SLOCUM...GARDEN CITY...ENTERPRISE...LITTLE SPRINGS...BOGUE CHITTO...
CENTER POINT AND BLACK HAWK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3152 9167 3152 9111 3160 9075 3165 9064
3155 9058 3145 9030 3135 9037 3135 9097
3133 9113 3137 9121 3137 9132 3131 9146
3123 9149 3124 9156 3114 9161 3110 9160
3110 9164
TIME...MOT...LOC 0124Z 350DEG 11KT 3150 9059 3134 9159
$$
COHEN510
WWUS54 KJAN 230153
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT SUN AUG 22 2010
LAC029-MSC001-037-230203-
/O.CAN.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
CONCORDIA LA-FRANKLIN MS-ADAMS MS-
853 PM CDT SUN AUG 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS AND FRANKLIN
COUNTIES...AND CENTRAL CONCORDIA PARISH IS CANCELLED...
LAT...LON 3135 9037 3136 9063 3153 9063 3155 9058
3145 9030
TIME...MOT...LOC 0153Z 350DEG 11KT 3143 9037 3132 9059
$$
MSC085-230215-
/O.CON.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
LINCOLN MS-
853 PM CDT SUN AUG 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN LINCOLN COUNTY...
AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ENTERPRISE TO CENTER POINT MOVING SOUTH AT 15 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3135 9037 3136 9063 3153 9063 3155 9058
3145 9030
TIME...MOT...LOC 0153Z 350DEG 11KT 3143 9037 3132 9059
$$
COHEN518
WWUS54 KJAN 230209
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT SUN AUG 22 2010
MSC085-230220-
/O.EXP.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
LINCOLN MS-
909 PM CDT SUN AUG 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY WILL
EXPIRE AT 915 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3135 9037 3136 9063 3153 9063 3155 9058
3145 9030
TIME...MOT...LOC 0210Z 350DEG 11KT 3138 9036 3127 9058
$$
COHENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:12 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 22, 7:12 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 712 PM CDT SUN AUG 22 2010 .UPDATE... LATEST SATELLITE IMAGERY CONTINUE TO SHOWED ISOLATED STRONG TO SEVERE STORMS ACROSS THE THE ARKLAMISS REGION...WHICH HAS BEEN DECREASING IN COVERAGE FOR THE LAST SEVERAL HOURS. HAVE ALLOWED THE EXCESSIVE HEAT ADVISORY TO EXPIRE. HAVE GOTTEN REPORTS OF DAMAGE WITH THESE STORMS. THE ACTIVITY SHOULD TAPER OFF BY 9-10 PM. THE REST OF FORECAST APPEARS TO BE ON TRACK FOR NOW./17/ ./PREVIOUS DISCUSSION...335 PM CDT SUN AUG 22 2010 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...SURFACE ANALYSIS THIS AFTERNOON SHOWS THE WEAK SURFACE FRONTAL BOUNDARY STILL DRAPED ACROSS A LINE ROUGHLY FROM GREENVILLE TO JUST NORTH OF LOUISVILLE. A FEW THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE EVENING HOURS TONIGHT...PRIMARILY ACROSS AREAS SOUTH OF I-20. MID LEVEL DRY AIR IN COMBINATION WITH DECENT LAPSE RATES AND ABUNDANT LOW LEVEL MOISTURE WILL BRING THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60MPH WITH THIS ACTIVITY. THIS POTENTIAL WILL REMAIN MENTIONED IN THE HWO ACCORDINGLY. DRIER LOW LEVEL AIR IS LOCATED NORTH OF THE AFOREMENTIONED FRONTAL BOUNDARY...BUT NOT NEARLY AS IMPRESSIVE AS THE AMOUNT OF DRY AIR IN THE MID TO UPPER LEVELS CLEARLY EVIDENT ON LATEST WATER VAPOR IMAGERY AND BACKED UP BY THE 12Z RAOB OUT OF NASHVILLE. THIS DRIER AIR IS EXPECTED TO FILTER SOUTH ACROSS THE CWA OVERNIGHT...AND BY MORNING EXPECT THE SURFACE FRONT TO BE LOCATED ACROSS THE SOUTHERN THIRD OF MS. THE DRY AIR INTRUSION WILL LIMIT CONVECTIVE POTENTIAL FOR TOMORROW NORTH OF THE BOUNDARY...BUT EXPECT LOW END CHANCES AHEAD OF IT/GENERALLY ACROSS FAR SOUTHWESTERN ZONES OF THE CWA./ SOME MUCH DESERVED REPRIEVE FROM THE HUMIDITY CAN BE EXPECTED TOMORROW BEHIND THE FRONT AS AFTERNOON DEW POINTS FALL INTO THE MID 60S...ESPECIALLY IN THE NORTHEAST. HEAT INDICES MAY STRUGGLE TO GET TO 100 DEGREES FOR A GOOD PORTION OF THE AREA...AND WILL BE LETTING THE HEAT ADVISORY EXPIRE THIS EVENING AS SCHEDULED. DRIER AIR COUPLED WITH AN EAST-WEST ORIENTED UPPER RIDGE AXIS WILL KEEP DRY CONDITIONS IN THE FORECAST FOR TUESDAY. HIGHS IN THE MID 90S COUPLED WITH DEW POINTS IN THE LOWER 60S WILL ALLOW A PLEASANT DAY TO UNFOLD...FREE OF THE HUMIDITY AND CHANCES FOR RAIN. CONTINUED DRY NORTHERLY FLOW AND CLEAR SKIES WILL PERSIST INTO TUES NIGHT...AND WIDESPREAD LOWS BELOW 70 DEGREES LOOK LIKELY FOR WED MORNING. MAV TEMPS AND POPS LOOKED REASONABLE FOR ALL BUT AFTERNOON HIGHS ON TUES WHERE A CUT TOWARD THE COOLER NAM GUIDANCE WAS NEEDED. PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION ATTACHED BELOW. /BK/ .LONG TERM...BY LATE WEEK...A SHORTWAVE TROUGH MOVING EASTWARD ACROSS SOUTHERN CANADA IS PROGGED TO ABSORB THE EAST COAST CYCLONE/TROUGH WHILE AMPLIFYING OVER THE EASTERN UNITED STATES. STRONG SUBSIDENCE WEST OF THE TROUGH AXIS WILL SERVE TO SUBSTANTIALLY ENHANCE A LOW-LEVEL ANTICYCLONE OVER THE MIDWEST AND GREAT LAKES REGION. THIS ANTICYCLONE WILL BE ASSOCIATED WITH A SOMEWHAT COOLER AND SIGNIFICANTLY DRIER AIRMASS...WHICH WILL SURGE SOUTH INTO THE REGION IN THE WAKE OF A REINFORCING FRONT EXPECTED TO TRAVERSE THE REGION WEDNESDAY NIGHT. OUTPUT FROM GFS/ECMWF SUGGESTS POST-FRONTAL DEWPOINTS FALLING INTO THE LOWER 50S...POTENTIALLY SLIGHTLY LOWER...WITH PWATS IN THE 0.5 TO 0.7 INCH RANGE. PWAT VALUES WILL BE RUNNING 40 TO 60 PERCENT OF NORMAL THROUGH THE WEEK. IN FACT...BASED ON CLIMATOLOGICAL RECORDS OF PWAT VALUES AT KJAN...PWATS ARE EXPECTED TO BE BELOW THE 25TH PERCENTILE THROUGH THE WEEK. GIVEN THESE ANOMALOUSLY DRY CONDITIONS AREAWIDE...AND IN THE ABSENCE OF ANY SUBSTANTIAL DEEP-LAYER ASCENT...GENERALLY CLEAR SKIES ARE EXPECTED THROUGH THE WEEK AND MENTION OF ANY SHOWERS OR STORMS WAS ENTIRELY REMOVED FROM THE FORECAST FROM TUESDAY THROUGH FRIDAY. THE PASSAGE OF THE REINFORCING FRONT WILL ONLY BE ACCOMPANIED BY A SLIGHT INCREASE IN CLOUD COVERAGE DUE TO LOW-LEVEL MOISTURE CONVERGENCE...BUT CONDITIONS WILL STILL REMAIN TOO DRY WITH LIFT TOO SHALLOW FOR ANY PRECIP. AS FOR TEMPERATURES THIS WEEK...GIVEN H85 TEMPERATURES AROUND 19C PRIOR TO THE PASSAGE OF THE REINFORCING FRONT...AND STRONG MIXING WITH NEARLY FULL INSOLATION DURING THE DAY...HIGH TEMPERATURES ARE EXPECTED TO REACH THE MIDDLE 90S ON TUESDAY AND WEDNESDAY. HOWEVER...MODELS SHOW THAT THE REINFORCING FRONT WILL BE ACCOMPANIED BY A PRONOUNCED LOW-LEVEL THERMAL GRADIENT IN RESPONSE TO AMPLIFICATION OF THE EAST CONUS TROUGH...WITH H85 TEMPERATURES FALLING BY AT LEAST 2C FOLLOWING PASSAGE OF THE FRONT. THE OPERATIONAL GFS APPEARS TO BE AN OUTLIER IN HOW AGGRESSIVE IT POOLS COOLER AIR INTO THE REGION. THUS...TEMPERATURES WERE INCREASED SLIGHTLY ABOVE MEX GUIDANCE TOWARD MEN GUIDANCE FOR THURSDAY AND FRIDAY...WITH HIGHS RANGING FROM THE UPPER 80S ACROSS THE FAR NORTH TO THE LOWER AND MIDDLE 90S ACROSS THE SOUTH. LOW TEMPERATURES WILL GENERALLY BE IN THE 60S GIVEN STRONG NOCTURNAL RADIATION COOLING WITH THE DRY AIRMASS IN PLACE. THE COOLEST READINGS ARE EXPECTED WEDNESDAY AND THURSDAY NIGHTS ACROSS NORTHERN AREAS...WHERE LOWS ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 60S WHICH WILL BE SEVERAL DEGREES BELOW SEASONAL AVERAGES. BY NEXT WEEKEND...DEEP-LAYER MOISTURE IS EXPECTED TO BEGIN TO RETURN TO THE REGION AS THE LOW-LEVEL FLOW VEERS FROM NORTHEAST TO SOUTHEAST AND ADVECTS GULF MOISTURE BACK INTO THE CWA. THIS INCREASE IN MOISTURE WILL BE ACCOMPANIED BY AN INCREASED CHANCE FOR SHOWERS AND STORMS...MAINLY ACROSS SOUTHEASTERN AREAS ON SUNDAY. RECENT RUNS OF THE ECMWF AND A FEW CMC ENSEMBLE MEMBERS INDICATE A SURFACE WAVE OVER THE NORTHERN GULF OF MEXICO NEXT WEEKEND. THESE SOLUTIONS COULD IMPLY ENHANCED PRECIP CHANCES OVER PORTIONS OF THE REGION. HOWEVER...CONFIDENCE IN THESE SOLUTIONS IS LOW...AS A LARGE AMOUNT OF OTHER GUIDANCE DOES NOT DEPICT THE DEVELOPMENT OF A WAVE. /COHEN/ && .AVIATION...MVFR/IFR CONDITIONS EXPECTED WITH THE EARLY EVENING CONVECTION. THE CONVECTION SHOULD TAPER OFF BY 02-03Z FOR MOST AREAS. CONVECTION WHICH WL CONTINUE MOVING SWD AT 10-15KTS. GUSTY WINDS TO NEAR 60 MPH CAN BE XPCTD INVOF THESE STORMS. OTHERWISE...BROKEN CLOUDS 3-5K FEET THIS EVENING WILL GIVE WAY TO DRY NRLY FLOW LATER THIS EVENING PUSHING LEFTOVER TSRA CLOUD DEBRIS INTO SRN MS. EXPECT FROPA TO PROGRESS INTO SRN MS BY LATE EVENING...USHERING IN A STRETCH OF SEVERAL DAYS OF VFR CONDS ACROSS THE CWFA. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 97 69 95 / 39 1 0 4 MERIDIAN 71 98 65 95 / 43 1 0 4 VICKSBURG 71 97 68 96 / 36 1 0 4 HATTIESBURG 75 100 70 97 / 61 11 0 1 NATCHEZ 75 95 71 94 / 49 17 0 2 GREENVILLE 73 97 68 95 / 17 1 0 4 GREENWOOD 72 97 65 95 / 17 1 0 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/COHEN/40/17
Hazardous weather outlook, Aug 22, 3:13 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT SUN AUG 22 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 313 PM CDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE THROUGH THIS EVENING...ESPECIALLY FOR LOCATIONS ALONG AND SOUTH OF A GREENVILLE TO LOUISVILLE LINE. DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH WILL BE THE MAIN RISK...ALONG WITH LOCALLY HEAVY RAINFALL AND CONTINUOUS LIGHTNING. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON AS HEAT INDICES RISE TO BETWEEN 108 AND 114 DEGREES. COOLER DAYTIME CONDITIONS ARE EXPECTED ON MONDAY. THE HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BK
In the hours before
Special weather statement, Aug 22, 7:07 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT SUN AUG 22 2010 LAZ025-MSZ053-059-230035- TENSAS LA-JEFFERSON MS-CLAIBORNE MS- 707 PM CDT SUN AUG 22 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF ST. JOSEPH AT 707 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN CLAIBORNE AND WESTERN JEFFERSON COUNTIES...AND CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, Aug 22, 7:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG LAKE 32.34N 89.33W
08/22/2010 SCOTT MS EMERGENCY MNGR
ROOF OFF PORTION OF LAKE ELEMENTARY SCHOOL. TOTAL OF 5
CLASSSROOMS AND LIBRARY WERE AFFECTED. BASEBALL LIGHT
POLES BLOWN DOWN. FIELD HOUSES BLOWN ACROSS FIELD INTO
ADJACENT PROPERTY.
&&
JALLENLocal storm report, Aug 22, 7:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT SUN AUG 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLASH FLOOD HILLSBORO 32.46N 89.51W
08/22/2010 SCOTT MS EMERGENCY MNGR
SEVERAL STREETS FLOODED IN HILLSBORO COMMUNITY.
&&
JALLENSpecial weather statement, Aug 22, 7:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 732 PM CDT SUN AUG 22 2010 LAZ024-026-MSZ059>061-230100- CATAHOULA LA-CONCORDIA LA-JEFFERSON MS-FRANKLIN MS-ADAMS MS- 732 PM CDT SUN AUG 22 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM LORMAN TO SPOKANE AT 732 PM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN ADAMS...NORTHERN FRANKLIN AND JEFFERSON COUNTIES...AND NORTHEASTERN CONCORDIA AND EXTREME EAST CENTRAL CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Special weather statement, Aug 22, 7:33 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 733 PM CDT SUN AUG 22 2010 MSZ063-072-230105- MARION MS-LAWRENCE MS- 733 PM CDT SUN AUG 22 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF SONTAG TO 4 MILES SOUTHWEST OF TILTON AT 733 PM CDT...MOVING WEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LAWRENCE AND WESTERN MARION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Special weather statement, Aug 22, 7:37 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 737 PM CDT SUN AUG 22 2010 MSZ049-230105- RANKIN MS- 737 PM CDT SUN AUG 22 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER FANNIN AT 737 PM CDT...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 52 min |
| Aug 22, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 43 min |
| Aug 22, 8:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 67 min |
| Aug 22, 8:36 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.